Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 94, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 3, 2008, 10:53 PM CST for Jasper County, Lauderdale County, Newton County, Mississippi. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2008, 10:53 PM CST (04:53 UTC)
- Expired
- Mar 3, 2008, 11:45 PM CST
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jasper County, MS, Lauderdale County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 11:08 PM CST | TSTM WND DMG | 4 Ene Meehan, MS | A FEW TREES WERE BLOWN DOWN ALONG WITH SOME POWER LINES AND PHONE LINES. POSSIBLE TORNADO. |
| Mar 3, 11:12 PM CST | TSTM WND DMG | 5 Nne Meridian, MS | NUMEROUS TREES DOWN ABOUT 4 MILES SOUTHWEST OF MERIDIAN NAVAL AIR STATION |
| Mar 3, 11:12 PM CST | TSTM WND DMG | 8 N Meridian, MS | A LARGE OAK TREE FELL ONTO A DETACHED GARAGE AND PART OF A HOUSE IN THE OBIDIAH COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 2:25 PM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 040453
TORJAN
MSC061-075-101-040545-
/O.NEW.KJAN.TO.W.0094.080304T0453Z-080304T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1053 PM CST MON MAR 3 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
MERIDIAN...
SOUTHEASTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 1145 PM CST
* AT 1053 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTH OF
ROSE HILL...OR 11 MILES SOUTHEAST OF NEWTON...MOVING NORTHEAST AT
35 MPH.
* THE TORNADO WILL BE NEAR...
MEEHAN BY 1105 PM CST...
SUQUALENA AND NELLIEBURG BY 1115 PM CST...
COLLINSVILLE AND MERIDIAN BY 1120 PM CST...
6 MILES NORTHWEST OF MARION BY 1125 PM CST...
DALEVILLE AND MERIDIAN STATION BY 1135 PM CST...
MERIDIAN STATION BY 1140 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3211 8908 3235 8911 3258 8885 3258 8840
3243 8841 3222 8886 3223 8890 3219 8891
TIME...MOT...LOC 0453Z 222DEG 32KT 3227 8896
$$
GARRETT3 follow-up statements
000
WWUS54 KJAN 040505
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1106 PM CST MON MAR 3 2008
MSC061-075-101-040545-
/O.CON.KJAN.TO.W.0094.000000T0000Z-080304T0545Z/
JASPER MS-NEWTON MS-LAUDERDALE MS-
1106 PM CST MON MAR 3 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CST FOR
LAUDERDALE...SOUTHEASTERN NEWTON AND NORTHEASTERN JASPER COUNTIES...
AT 1106 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR MEEHAN...OR 8 MILES SOUTHWEST OF MERIDIAN...
MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
MERIDIAN BY 1115 PM CST...
MARION BY 1120 PM CST...
MERIDIAN STATION...TOOMSUBA AND 9 MILES SOUTHEAST OF DALEVILLE BY
1130 PM CST...
LAUDERDALE BY 1135 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING
FOR EASTERN MISSISSIPPI.
LAT...LON 3211 8908 3235 8903 3258 8885 3258 8840
3243 8841 3222 8886 3223 8890 3219 8891
TIME...MOT...LOC 0506Z 235DEG 35KT 3234 8881
$$
GARRETT000
WWUS54 KJAN 040516
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1115 PM CST MON MAR 3 2008
MSC101-040525-
/O.CAN.KJAN.TO.W.0094.000000T0000Z-080304T0545Z/
NEWTON MS-
1115 PM CST MON MAR 3 2008
...THE TORNADO WARNING FOR SOUTHEASTERN NEWTON COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING
FOR EASTERN MISSISSIPPI.
LAT...LON 3223 8896 3224 8892 3228 8892 3235 8887
3258 8878 3258 8841 3243 8841 3222 8886
3223 8890 3219 8891 3215 8902
TIME...MOT...LOC 0515Z 226DEG 34KT 3241 8875
$$
MSC061-075-040545-
/O.CON.KJAN.TO.W.0094.000000T0000Z-080304T0545Z/
JASPER MS-LAUDERDALE MS-
1115 PM CST MON MAR 3 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CST FOR
LAUDERDALE AND NORTHEASTERN JASPER COUNTIES...
AT 1115 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR MERIDIAN...MOVING NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
MARION BY 1125 PM CST...
DALEVILLE BY 1130 PM CST...
MERIDIAN STATION BY 1135 PM CST...
LAUDERDALE BY 1140 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING
FOR EASTERN MISSISSIPPI.
LAT...LON 3223 8896 3224 8892 3228 8892 3235 8887
3258 8878 3258 8841 3243 8841 3222 8886
3223 8890 3219 8891 3215 8902
TIME...MOT...LOC 0515Z 226DEG 34KT 3241 8875
$$
GARRETT000 WWUS54 KJAN 040528 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1128 PM CST MON MAR 3 2008 MSC061-040538- /O.CAN.KJAN.TO.W.0094.000000T0000Z-080304T0545Z/ JASPER MS- 1128 PM CST MON MAR 3 2008 ...THE TORNADO WARNING FOR NORTHEASTERN JASPER COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING FOR EASTERN MISSISSIPPI. LAT...LON 3243 8841 3242 8880 3258 8878 3258 8841 TIME...MOT...LOC 0528Z 215DEG 34KT 3252 8868 $$ MSC075-040545- /O.CON.KJAN.TO.W.0094.000000T0000Z-080304T0545Z/ LAUDERDALE MS- 1128 PM CST MON MAR 3 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CST FOR NORTHERN LAUDERDALE COUNTY... AT 1128 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR DALEVILLE...MOVING NORTHEAST AT 35 MPH. THE TORNADO WILL BE NEAR... MERIDIAN STATION AND 8 MILES NORTHWEST OF LAUDERDALE BY 1135 PM CST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING FOR EASTERN MISSISSIPPI. LAT...LON 3243 8841 3242 8880 3258 8878 3258 8841 TIME...MOT...LOC 0528Z 215DEG 34KT 3252 8868 $$ GARRETT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 3, 9:39 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 3, 9:39 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CST MON MAR 3 2008
.UPDATE...WILL NOT MAKE ANY ADJUSTMENTS TO THE FORECAST AT THIS TIME.
TWEAKED THE HOURLY VALUES TO ACCOUNT FOR CURRENT CONDITIONS.
TEMPERATURES AND DEWPOINTS WERE FALLING FAST BEHIND THE BOUNDARY.
TEMPERATURES AROUND GLH WERE ALREADY DOWN TO 49 DEGREES. THE CENTER
OF THE LOW APPEARED TO BE RIGHT OVER CENTRAL MISSISSIPPI AND STORMS
WERE REALLY FIRING UP OVER THE SOUTHERN HALF OF THE CWA...WHERE
MOISTURE AND INSTABILITY WERE BETTER. WINDS ACROSS THE SOUTHEAST WERE
PICKING UP ACROSS THE EAST ALSO...WITH SEVERAL OBS REPORTING WIND
GUSTS NEAR 60MPH. A LKY IS IN EFFECT...SO WILL HANDLE THE GUSTY WINDS
WITH AN SPS SINCE IT WILL BE SHORT-TERM EFFECT AHEAD OF THE LINE.
OTHERWISE...WILL NOT MAKE ANY ADJUSTMENTS TO THE FORECAST AT THIS TIME.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE
AREA. THUNDERSTORMS HAVE MOVED EAST OF GLH...WITH A SHOWERS
LINGERING OVER THE AREA. LIGHT RAIN AND LOW CEILINGS WILL CONTINUE
THROUGH MIDNIGHT. THE RAIN SHOULD END AROUND 6Z...BUT CEILINGS WILL
LIKELY REMAIN FROM 1000-1500 FT. AT THIS TIME...LOOKS LIKE CEILINGS
WILL LOWER TO 500FT AROUND 9Z. COLD AIR WILL MOVE INTO THE
REGION...SO OVER-RUNNING PRECIP MAY BE A MIX OF VERY LIGHT RAIN AND
SNOW. THE TIMING HAS CHANGED A LITTLE...WITH THE MODELS SUGGESTING
IT WILL BE EARLY TO MID MORNING BEFORE ANYTHING DEVELOPS. SIMILAR
CONDITIONS ARE LIKELY AT GWO AND EVENTUALLY GTR. WILL NOT MAKE ANY
BIG CHANGES FROM THE CURRENT FORECAST. THUNDERSTORMS WILL BE LIKELY
FOR HBG AND MEI WITHING THE HOUR. RAINFALL HAS REDUCED VISIBILITIES
TO LESS THAN A MILE IN THUNDERSTORMS AND WIND GUSTS WERE AROUND
40KTS. CEILINGS HAVE REMAINED AROUND 1500FT OR GREATER. SHOULD SEE
LOWER CEILINGS BRIEFLY IN THUNDERSTORMS. HOLDING THUNDERSTORMS IN
FOR THOSE AREAS THROUGH 8Z SEEMS OK...WILL AMEND AS NEEDED. SHOWERS
AND A FEW THUNDERSTORMS WILL MOVE THROUGH GTR...WILL GO WITH
CONDITIONS SIMILAR TO GWO THROUGH 6Z. EXPECTING CEILINGS AROUND
500FT TO DEVELOP ACROSS THE AREA FROM 6-9Z. CEILINGS WILL GRADUALLY
INCREASE THROUGH 18Z. VFR CONDITIONS SHOULD PREVAIL AFTER 18Z...WITH
WINDS BELOW 10KTS AND CEILINGS GREATER 3KFT. SKIES SHOULD CLEAR
ACROSS THE REGION BY 00Z AND CONTINUE THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 42 49 31 65 / 100 14 0 0
MERIDIAN 47 51 32 65 / 100 21 0 0
VICKSBURG 41 50 33 66 / 100 9 0 0
HATTIESBURG 47 54 33 66 / 96 13 0 0
NATCHEZ 40 49 31 66 / 100 3 0 0
GREENVILLE 36 44 33 62 / 100 19 0 0
GREENWOOD 40 41 31 62 / 100 20 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR MSZ018-019-025>066-
072>074.
LA...LAKE WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR LAZ007>009-015-016-
023>026.
AR...LAKE WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR ARZ074-075.
&&
7Hazardous weather outlook, Mar 3, 9:10 PM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 910 PM CST MON MAR 3 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 042015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 230 PM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER WITH WIDESPREAD DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE EAST OF INTERSTATE 55 TONIGHT...WITH SEVERE WEATHER EXITING THE REGION TO THE EAST AROUND MIDNIGHT. TORNADOES WILL ALSO BE POSSIBLE. A LARGE AND POWERFUL STORM SYSTEM APPROACHING THE SYSTEM WILL CONTINUE TO IGNITE SEVERE THUNDERSTORM ACTIVITY AS IT MOVES INTO THE LOWER MISSISSIPPI VALLEY REGION. AHEAD OF THE STRONG COLD FRONT... THIS MOISTURE WILL COMBINE WITH VERY STRONG WIND SHEAR TO PRODUCE A MAJOR SEVERE WEATHER EPISODE AND THE POTENTIAL FOR TORNADOES. IN ADDITION TO THE SEVERE WEATHER RISK...SOUTHERLY WINDS AHEAD OF THE COLD FRONT WILL OCCASIONALLY GUST UP TO 35 TO 40 MPH OVER MUCH OF THE AREA THIS EVENING. WINDS SHOULD SUBSIDE SOME LATER TONIGHT... BUT WIND GUSTS TO 20 TO 25 MPH WILL STILL BE COMMON...ESPECIALLY OVER EASTERN MISSISSIPPI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS UNDERWAY THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 3, 8:56 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
856 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD NW MORTON 32.36N 89.66W
03/03/2008 SCOTT MS EMERGENCY MNGR
WATER OVER A FEW ROADS NEAR THE BRANCH COMMUNITY, HWY 481
AND PICKEL RD.
&&
CMELocal storm report, Mar 3, 9:31 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
931 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL MAGEE 31.87N 89.73W
03/03/2008 E0.25 INCH SIMPSON MS EMERGENCY MNGR
0915 PM TSTM WND GST 3 SE MAGEE 31.84N 89.70W
03/03/2008 E60.00 MPH SIMPSON MS EMERGENCY MNGR
WINDS WERE ESTIMATED AT ABOUT 60 MPH A FEW MILES
SOUTHEAST OF MAGEE.
0920 PM NON-TSTM WND GST MERIDIAN 32.38N 88.71W
03/03/2008 M60.00 MPH LAUDERDALE MS EMERGENCY MNGR
ALSO HAD TREES DOWN NEAR THE LAUDERDALE COMMUNITY.
GRADIENT WINDS NOT DIRECTLY ASSOCIATED WITH
THUNDERSTORMS.
&&
HAMRICKLocal storm report, Mar 3, 9:39 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM LIGHTNING COLUMBIA 31.26N 89.83W
03/03/2008 MARION MS EMERGENCY MNGR
2 HOMES STRUCK AND ON FIRE, SERVICE STATION ALSO STRUCK
AND ON FIRE. LOCATIONS WERE IN THE COUNTY.
&&
CMESpecial weather statement, Mar 3, 9:39 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 939 PM CST MON MAR 3 2008 MSZ045-046-051-052-057-058-065-066-073-074-040545- NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-COVINGTON-JONES- LAMAR-FORREST- INCLUDING THE CITIES OF...PHILADELPHIA...PEARL RIVER...DE KALB... SCOOBA...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA... COLLINS...MOUNT OLIVE...LAUREL...WEST HATTIESBURG...LUMBERTON... PURVIS...HATTIESBURG 939 PM CST MON MAR 3 2008 ...STRONG SOUTH WIND EAST MISSISSIPPI AHEAD OF THUNDERSTORM LINE... SOUTH WIND WILL INTENSIFY RAPIDLY JUST AHEAD OF THE LINE OF THUNDERSTORMS MOVING ACROSS EAST CENTRAL AND SOUTHEAST MISSISSIPPI THIS EVENING. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WILL OCCUR WITH POSSIBLE GUSTS NEAR 50 MPH. THESE WIND SPEEDS WILL BE MORE THAN SUFFICIENT TO KNOCK DOWN TREES AND POWER LINES. WIND GUSTS OF THIS INTENSITY CAN BRING DOWN LARGE LIMBS AND TREES...CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. LOOSE OBJECTS SHOULD BE SECURED. EXERCISE CAUTION WHEN VENTURING OUTDOORS.
Local storm report, Mar 3, 10:22 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1022 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM NON-TSTM WND GST 5 E GREENWOOD 33.52N 90.10W
03/03/2008 M63.00 MPH LEFLORE MS ASOS
0838 PM TSTM WND DMG STAR 32.09N 90.05W
03/03/2008 RANKIN MS EMERGENCY MNGR
TREES DOWN IN THE TOWN OF STAR.
0930 PM TSTM WND DMG 3 SE MERIDIAN 32.35N 88.68W
03/03/2008 LAUDERDALE MS EMERGENCY MNGR
A FEW LARGE TREES BLOWN DOWN ON HIGHWAY 19 S ON THE
SOUTHEAST SIDE OF MERIDIAN.
0934 PM HAIL 3 S COLUMBIA 31.21N 89.83W
03/03/2008 E0.75 INCH MARION MS EMERGENCY MNGR
DIME SIZE HAIL ON THE SOUTH SIDE OF COLUMBIA.
0934 PM TSTM WND DMG 10 N COLUMBIA 31.40N 89.83W
03/03/2008 MARION MS EMERGENCY MNGR
TREES DOWN IN THE WHITE SAND COMMUNITY.
0943 PM TSTM WND DMG MIZE 31.87N 89.55W
03/03/2008 SMITH MS LAW ENFORCEMENT
SEVERAL TREES DOWN ACCORDING TO MIZE POLICE.
0943 PM TSTM WND DMG LAKE 32.34N 89.33W
03/03/2008 SCOTT MS EMERGENCY MNGR
A FEW TREES FELL ON STEVE LEE DRIVE IN THE TOWN OF LAKE.
A MOBILE HOME WAS ROLLED OVER AND A SMALL SHOP WAS
DESTROYED. POSSIBLE TORNADO.
0945 PM TSTM WND DMG 10 SE FOREST 32.69N 91.29W
03/03/2008 EAST CARROLL LA EMERGENCY MNGR
MULTIPLE TREES DOWN ACROSS HIGHWAY 501 IN SOUTHEAST SCOTT
COUNTY...ABOUT HALF A MILE NORTH OF THE SMITH COUNTY
LINE. POSSIBLE TORNADO.
1015 PM HAIL 2 W MOSELLE 31.50N 89.31W
03/03/2008 E1.00 INCH JONES MS EMERGENCY MNGR
REPORTED NEAR THE MOSELLE EXIT ON INTERSTATE 59...ALONG
WITH A FUNNEL CLOUD SIGHTING.
&&
HAMRICKLocal storm report, Mar 3, 10:50 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1050 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM TSTM WND DMG LAKE 32.34N 89.33W
03/03/2008 SCOTT MS EMERGENCY MNGR
HEAVY DAMAGE IN LAKE, SEVERAL MOBILE HOMES DESTROYED,
TREES DOWN, A GRAIN SILO BLOWN DOWN AND DESTROYED.
POSSIBLE TORNADO.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:12 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 48 min |
| Mar 3, 6:57 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 33 min |
| Mar 3, 7:07 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 23 min |
| Mar 3, 7:27 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 63 min |
| Mar 3, 7:52 PM CST | Flash Flood Warning | JAN | Copiah, Lincoln | 3 hr |
| Mar 3, 8:28 PM CST | Tornado Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 47 min |
| Mar 3, 8:38 PM CST | Tornado Warning | JAN | Madison, Rankin, Scott | 23 min |
| Mar 3, 8:56 PM CST | Flash Flood Warning | JAN | Rankin, Scott, Smith | 3 hr |
| Mar 3, 9:02 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 28 min |
| Mar 3, 9:08 PM CST | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott, Smith | 52 min |
| Mar 3, 9:11 PM CST | Tornado Warning | JAN | Simpson, Smith | 34 min |
| Mar 3, 9:12 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar, Marion | 48 min |
| Mar 3, 9:18 PM CST | Tornado Warning | JAN | Lamar, Marion | 27 min |
| Mar 3, 9:25 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Smith | 50 min |
| Mar 3, 9:30 PM CST | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 45 min |
| Mar 3, 9:45 PM CST | Tornado Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 30 min |
| Mar 3, 10:06 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Kemper, Lauderdale, Neshoba, Newton | 54 min |
| Mar 3, 10:14 PM CST | Tornado Warning | JAN | Covington, Forrest, Jones | 31 min |
| Mar 3, 10:21 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 54 min |
| Mar 3, 10:27 PM CST | Tornado Warning | JAN | Kemper, Lauderdale | 48 min |
| Mar 3, 10:46 PM CST | Tornado Warning | JAN | Clarke, Jasper, Jones | 29 min |
| Mar 3, 10:56 PM CST | Tornado Warning | JAN | Clarke, Jasper | 49 min |
| Mar 3, 11:10 PM CST | Tornado Warning | JAN | Clarke | 35 min |
| Mar 3, 11:14 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 31 min |
| Mar 3, 11:21 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 32 min |
| Mar 3, 11:25 PM CST | Tornado Warning | JAN | Kemper | 25 min |
| Mar 3, 11:31 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 29 min |
| Mar 4, 9:59 AM CST | River Flood Warning | JAN | Neshoba | 23 hr |
| Mar 4, 10:39 AM CST | River Flood Warning | JAN | Attala, Holmes | 3 days |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.